MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FATHOM -16; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION FATHOM -16; WIRE, GUIDE, CATHETER
Model Number 81720
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the fathom wire snapped, fell off in the artery and was removed by snaring.The non-stenosed target lesion was located in the moderately tortuous and non-calcified femoral artery.A 200x25cm fathom -16 was selected for use.During the procedure, the fathom wire snapped while navigating inside the artery.As the physician pulled back on wire, it snapped and fell off in the femoral artery.The piece was snared out of the patient and the procedure was completed with another of the same device.No further patient complications were reported.
 
Additional Manufacturer Narrative
H6 - patient code: corrected to no clinical signs, symptoms or conditions device evaluated by mfr: the guidewire and the torque device were returned for evaluation.It was observed the core wire was exposed, revealing the guidewire was detached at 9.7 cm from distal tip, confirming the reported event.
 
Event or Problem Description
It was reported that the fathom wire snapped, fell of the artery and was removed by snaring.The non stenosed target lesion was located in the moderately tortuous and non calcified femoral artery.A 200x25cm fathom -16 was selected for use.During the procedure, the fathom wire snapped while navigating inside the artery.As the physician pulled back on wire, it snapped and fell off in the femoral artery.The piece was snared out of the patient and the procedure was completed with another of the same device.No further patient complications were reported.
 
Event or Problem Description

Brand Name
FATHOM -16
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15941165
Report Number2124215-2022-50554
Device Sequence Number6394473
Product Code DQX
UDI-Device Identifier08714729961116
UDI-Public08714729961116
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2025
Device Model Number81720
Device Catalogue Number81720
Device Lot Number0030202507
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer11/21/2022
01/19/2023
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date12/16/2022
02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown